On the arithmetic Kakeya conjecture of Katz and Tao

Ben Green, I. Ruzsa

Research output: Article


The arithmetic Kakeya conjecture, formulated by Katz and Tao (Math Res Lett 6(5–6):625–630, 1999), is a statement about addition of finite sets. It is known to imply a form of the Kakeya conjecture, namely that the upper Minkowski dimension of a Besicovitch set in Rn is n. In this note we discuss this conjecture, giving a number of equivalent forms of it. We show that a natural finite field variant of it does hold. We also give some lower bounds.

Original languageEnglish
JournalPeriodica Mathematica Hungarica
Publication statusAccepted/In press - jan. 1 2018


ASJC Scopus subject areas

  • Mathematics(all)

Cite this